1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Urinating very frequently and thirsty

Discussion in 'Ask A Question' started by sohailgagai, Oct 19, 2016.

  1. sohailgagai

    sohailgagai · Well-Known Member

    Messages:
    50
    Likes Received:
    4
    Trophy Points:
    28
    Urinating very frequently and thirsty what should I do don't have the meter right now with me medicines don't work for me pls pls guide and help thank you
     
    • Hug Hug x 1
  2. mist

    mist · Guest

    Get to a meter and test if you can.
     
    • Agree Agree x 3
    • Winner Winner x 1
  3. azure

    azure Type 1 · Expert

    Messages:
    9,780
    Likes Received:
    7,400
    Trophy Points:
    178
    Can you go and get your meter?

    In the meantime, drink plenty of water to keep hydrated.

    What type of diabetes do you have? You said the meds don't work. Has late onset Type 1 been ruled out?
     
    • Like Like x 2
    • Agree Agree x 1
  4. asparagusp

    asparagusp · Guest

    I'd say ring 111./NHS direct.
     
    • Agree Agree x 2
  5. azure

    azure Type 1 · Expert

    Messages:
    9,780
    Likes Received:
    7,400
    Trophy Points:
    178
    Or GP surgery or diabetes nurse :)

    I think OP is not in the UK.
     
  6. col101

    col101 Type 1 · Well-Known Member

    Messages:
    358
    Likes Received:
    205
    Trophy Points:
    83
    I agree ring 111.
     
    • Like Like x 1
  7. sohailgagai

    sohailgagai · Well-Known Member

    Messages:
    50
    Likes Received:
    4
    Trophy Points:
    28
    I am on Job and it's happening
    I just drank to cups of tea with artificial sweetener and two eggs half fried with two bran bread is that bad I am new pls guide
    I mean on breakfast
     
    • Like Like x 1
  8. mist

    mist · Guest

    When this happened to me I thought I was in the Sahara the thirst was unrelenting!
     
    • Agree Agree x 1
    • Hug Hug x 1
  9. mist

    mist · Guest

    Bro, you really need to test your levels! Is anyone around you with a meter you can borrow?
     
    • Winner Winner x 1
  10. andcol

    andcol I reversed my Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    3,176
    Likes Received:
    4,093
    Trophy Points:
    198
    Hi

    Can you tell us what you had for breakfast. I see you have been partaking in the can't give up my toast thread (not great for a T2 which I assume you are but havent said on your profile). I would suggest that you try to remove the fast carbs from your diet as a first step. These are wheat (bread, cakes, flour), rice, pasta, potatoes

    Replace the lost calories with more fat - try nuts, coconut, cream, full fat yoghurt, eggs.

    As for what can I have for breakfast why not try eggs, sausages, bacon etc.

    You can also have a look at the low carb recipe section and also consider the low carb programme run by the site.
     
    • Winner Winner x 1
  11. azure

    azure Type 1 · Expert

    Messages:
    9,780
    Likes Received:
    7,400
    Trophy Points:
    178
    Can you get time off from work to fetch your meter? You could work extra at lunch or the end of the day to make the time up maybe.
     
    • Winner Winner x 1
  12. sohailgagai

    sohailgagai · Well-Known Member

    Messages:
    50
    Likes Received:
    4
    Trophy Points:
    28
    Yes got the meter and test came 250
     
    • Hug Hug x 2
  13. andcol

    andcol I reversed my Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    3,176
    Likes Received:
    4,093
    Trophy Points:
    198
    OK that is about 14 in our units. Drink lots of water... lots and lots of water. Eat nothing more now until your bloods reduce below 10 at which point you won't need the toilet as your kidneys will not be flushing sugar from your body

    If you get hungry eat fatty food. Get a greek yoghurt or some plain tree nuts (almonds, hazelnuts) or an avocado
     
    • Agree Agree x 1
    • Winner Winner x 1
  14. Daibell

    Daibell LADA · Master

    Messages:
    11,902
    Likes Received:
    7,159
    Trophy Points:
    298
    Hi. Do check your diagnosis as you may have Late onset T1 rather than T2 but first reduce your carbs and stay on a low-carb diet with your meds. If the blood sugar remains that high then question your diagnosis with the doc.
     
    • Winner Winner x 1
  15. Patch

    Patch Type 2 · Well-Known Member

    Messages:
    2,981
    Likes Received:
    157
    Trophy Points:
    103
    Best thing you can do to fix the thirst and night time peeing is to drinks LOTS of plain old water.

    Aim for 3 litres a day for 2 weeks if possible.

    After that, 2l a day s fine, but, basically, as much as you can comfortably drink in a day. You'll find you pee more in the day (not necessarily more times, but when you do go, your pees will last longer), but most likely your night time peeing will reduce.
     
    • Like Like x 1
    • Informative Informative x 1
  16. Oldvatr

    Oldvatr Type 2 · Expert

    Messages:
    5,826
    Likes Received:
    3,358
    Trophy Points:
    198
    The normal dose for Glimepiride (Amaryl) is described as follows
    <<After reaching a daily dose of 2 mg, further dose increases can be made in increments of 1 mg or 2 mg based upon the patient's glycemic response. Uptitration should not occur more frequently than every 1–2 weeks. A conservative titration scheme is recommended for patients at increased risk for hypoglycemia>>

    At a prescription of 8mg a day you should be seeing lower bgl, since this med is noted for causing hypoglycemia/ So it would be very prudent to see your doctor asap since this bgl of 250 may be indicative of needing different treatent, especially if you have just stopped taking Amaryl totally.
     
    • Informative Informative x 2
  17. DavidGrahamJones

    DavidGrahamJones Type 2 · Well-Known Member

    Messages:
    3,259
    Likes Received:
    2,101
    Trophy Points:
    178
    The thirst will probably be down to the diabetes (I say probably because as I'm not a doctor, there could easily be other reasons). The frequent urinating could be down to several things, including how much you're drinking but also the medication that you're taking. You say that you've stopped taking Amaryl? Does that mean that you're not taking any medication for your diabetes, that will explain thirst. Also, take a look at Amaryl side effects, it's an interesting read, it will put a load on liver and kidneys.

    See if you can get the GP to tell you how much insulin your pancreas is making (C-Peptide test), he might not be happy, but it's your life. Metformin is frequently the first line of defense so I'm just a little surprised you're straight onto the Amaryl, perhaps I'm missing some info. If your pancreas is OK perhaps Metformin will help.

    As has already been mentioned, watch the carbs and eat to the meter. The bran bread may seem OK and some will handle it OK, others will see their BG go through the roof.
     
    • Informative Informative x 1
  18. sohailgagai

    sohailgagai · Well-Known Member

    Messages:
    50
    Likes Received:
    4
    Trophy Points:
    28
    You will tell me that I am crazy I have this some kind of eye disease which gives me dizziness and if I wear sunglasses I will womit I can't wear sunglasses some kind of stress around my eyes so when I take metformin I get this stiffness around my eyes a lot I don't know why and if u take amyryl I get too much stress anxiety depression why
    You think I am crazy but it's true that's why I can't take any meds of diabetes I have to control it with exercise and diet
    Thanks
     
  19. catherinecherub

    catherinecherub · Guest

    Hi @sohailgagai,
    There are possible side effects with Amaryl which affect the eyes. Blurred vision and sensitivity to sunlight are listed.
    http://www.medicinenet.com/glimepiride/article.htm

    You really need to make an appointment with your Doctor and explain how you are feeling as your quality of life is affected.
     
    • Agree Agree x 2
  20. Freema

    Freema Type 2 · Expert

    Messages:
    7,235
    Likes Received:
    17,060
    Trophy Points:
    178

    I don´t think anyone think you are crazy... but maybe scared with you... you have to see a doctor... diabetes with such high numbers can be damaging if you don´t get a diet that Works and a treatment that helps you...medicine don´t help much in diabetes type 2, the food choices are the most important
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook